Kinney everyone has said well
a good deal about how each of us feels and identifies with what you are going through.
Think back [altho a bit unpleasant] about all you have experienced coming down with the GBS and all it has done to you! You have had major insults to your body in many ways. Of course it’s going to affect you mentally, emotionally as well as physically. Then there is the overall stress of just getting ‘by’ day to day. On top of that many of the medications used for helping our pain can make us moody, forgetful and crabby on top of the pain itself.
Right now, you are NOT your OLD SELF. Possibly you might never be. But, with lots of patience and stubborness you can get back a lot you never thought you could. But it is up to you how you approach it all and deal with it all.
Sounds silly on the face of it, but a positive attitude really works for YOU! By that I mean, that your doctors might just work harder to help you. Your family and friends will want to be around and nearer to you as your are now. It’s kind of a humbling experience this stuff. But, you have to find and take the best of what is within you and use it to the limits.
Medications such as Neurontin and Prednisones can affect moods – web up and read the ‘prescribing information’ of those you are on. If you are on multiple meds some negative aspects of one can be ‘enhanced’ by another. Speak up to your docs about the memory and mood issues and the particular meds. Maybe a med change can help.
In my own case, neurotin was my mind dissolver. A change to another med really made a difference and I was able to complete whole complex sentences without forgetting what I was saying half way through. Yes! You are and should be frustrated! That is what all the good people here are for. We’ve been there.
Julile, and everyone has given you wise advice. Use it well.